Alert archive / Indiana / Frost Advisories in 2021
Frost Advisory 8, NWS Chicago, IL
NWS Chicago, IL issued this frost advisory at Oct 26, 2021, 3:00 PM EDT for 5 counties in Indiana. It took effect at Oct 27, 2021, 1:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2021, 3:00 PM EDT (19:00 UTC)
- In effect from
- Oct 27, 2021, 1:00 AM EDT
- Expired
- Oct 27, 2021, 10:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Chicago, IL
Counties Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 88 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
441 WWUS73 KLOT 261900 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 200 PM CDT Tue Oct 26 2021 INZ001-002-010-011-019-270300- /O.NEW.KLOT.FR.Y.0008.211027T0500Z-211027T1400Z/ Lake IN-Porter-Newton-Jasper-Benton- Including the cities of Gary, Hammond, Merrillville, Portage, Valparaiso, Chesterton, Roselawn, Kentland, Morocco, Rensselaer, DeMotte, Fowler, and Oxford 200 PM CDT Tue Oct 26 2021 /300 PM EDT Tue Oct 26 2021/ ...FROST ADVISORY IN EFFECT FROM MIDNIGHT CDT /1 AM EDT/ TONIGHT TO 9 AM CDT /10 AM EDT/ WEDNESDAY... * WHAT...Temperatures falling into the low to mid 30s will result in frost formation. * WHERE...Lake IN, Porter, Newton, Jasper and Benton Counties. * WHEN...From midnight CDT /1 AM EDT/ tonight to 9 AM CDT /10 AM EDT/ Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
198 WWUS73 KLOT 270218 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 918 PM CDT Tue Oct 26 2021 INZ001-002-010-011-019-271100- /O.CON.KLOT.FR.Y.0008.211027T0500Z-211027T1400Z/ Lake IN-Porter-Newton-Jasper-Benton- Including the cities of Gary, Hammond, Merrillville, Portage, Valparaiso, Chesterton, Roselawn, Kentland, Morocco, Rensselaer, DeMotte, Fowler, and Oxford 918 PM CDT Tue Oct 26 2021 /1018 PM EDT Tue Oct 26 2021/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /10 AM EDT/ WEDNESDAY... * WHAT...Temperatures falling into the low to mid 30s will result in frost formation. * WHERE...Lake IN, Newton, Benton, Jasper and Porter Counties. * WHEN...Until 9 AM CDT /10 AM EDT/ Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
972 WWUS73 KLOT 270838 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 338 AM CDT Wed Oct 27 2021 INZ001-002-010-011-019-271400- /O.CON.KLOT.FR.Y.0008.000000T0000Z-211027T1400Z/ Lake IN-Porter-Newton-Jasper-Benton- Including the cities of Gary, Hammond, Merrillville, Portage, Valparaiso, Chesterton, Roselawn, Kentland, Morocco, Rensselaer, DeMotte, Fowler, and Oxford 338 AM CDT Wed Oct 27 2021 /438 AM EDT Wed Oct 27 2021/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /10 AM EDT/ THIS MORNING... * WHAT...Temperatures falling into the low to mid 30s will result in frost formation. A few subfreezing temperatures are likely. * WHERE...Lake IN, Newton, Benton, Jasper and Porter Counties. * WHEN...Until 9 AM CDT /10 AM EDT/ this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this frost advisory went out at Oct 26, 1:28 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Oct 26, 1:28 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
1228 PM CDT Tue Oct 26 2021
.SHORT TERM...
330 AM CDT
Through Wednesday...
A sizable plume of lake-induced low level clouds is parked over
areas along and east of IL Rt. 23. Persistent onshore flow and a
steep sfc-850mb lapse rates over the lake will likely continue to
produce these clouds and keep conditions rather cloudy over a
similar area through through around 5AM. These clouds could be
sticking around, however, into the afternoon for areas both along
the lake and extending southwestward off the lake. A few lake-effect
showers could pop up as well for those along the lake, especially
areas in and adjacent to NW Indiana through this morning. In the far
west suburbs, mostly clear skies will cool things down into the
middle 30's this morning bringing about a potential for some
frost, especially for those in rural Winnebago, Ogle, and Lee
counties. Winds over and immediately along the lake will gust
upwards of 15 to 20 mph through this morning with the occasional
gust to 25 mph prior to daybreak.
Temperatures will climb into the middle 50's across the area this
afternoon with lots of sun. Though, as previously mentioned, some
areas may have to wait a little longer for the lake-induced
clouds to burn off before seeing the added sunshine. Winds will be
rather tame out of the north-northeast at around 5 to 10 mph and
will slowly veer through the day becoming easterly by late tonight
and southeasterly by Wednesday morning. Temperatures early
Wednesday will drop into the middle 30's again for the far west
suburbs and much of NW Indiana providing another chance for some
early morning frost. If confidence in frost formation increases,
particularly in NW Indiana, a frost advisory may have to be issued
later today. Clouds will build through tomorrow morning followed
by an increase in winds in the afternoon and evening gusting
upwards of 15 to 20 mph. Middle and upper 50's are expected area-
wide Wednesday afternoon. Wednesday will be primarily dry,
although a slight chance for some rain starts to push in from the
west late in the evening.
Doom
&&
.LONG TERM...
254 AM CDT
Wednesday night through Monday...
As a closed-off upper-level wave and associated surface low pressure
system meander across the Mid-Mississippi River valley, a solid
blanket of overcast skies will spread across the Great Lakes (and
really a healthy section of the eastern United States) Thursday
and Friday. Waves of showers are a good bet Thursday afternoon
through Friday night, with perhaps the highest coverage near the
Lake Michigan shoreline in close proximity to modest lake
instability given air/water differentials of about 10 to 12
degrees. By the time the system finally gets the boot
northeastward Friday night into Saturday, precipitation totals
across our area should range from about 1/2 to 3/4 of an inch,
with areas along the lake Michgian shore having the best shot of
getting close to the 1" mark (the EPS advertises a 20 to 30%
chance of such). Friday will also end up breezy (but not as
breezy as the past few days) thanks to a tightening low-level
pressure gradient, making way for another somewhat raw day. With
heavy clouds, highs Thursday and Friday will be contained in the
mid 50s with lows a mere few degrees cooler.
The storm system should lift northeast away from our area Saturday
allowing for gradually clearing skies and slackening winds. A few
sprinkles cannot be ruled out along the lakeshore (re: lake
instability), though most hours should be dry. Sunday should be
pleasant with light northwesterly winds. Highs this weekend
will climb to the upper 50s and lows should fall toward the upper
30s, coolest west of I-39.
Ensemble model guidance is advertising a dry cold frontal passage
Monday anchored by possibly the coolest air thus far of the fall
season. With ensemble 850 mb median temperatures falling toward -5C,
highs may struggle to climb out of the 40s through much of next
week. And, should any wave ride along the frontal boundary during
nighttime hours, it would not be hard to envision our first
snowflake or two of the season. A very modest signal of such
exists in the cacophony of ensemble precipitation splattering next
week. (The first snowflakes typically occur around October 31 in
Rockford and Chicago, anyway).
Borchardt
&&
.AVIATION...
For the 18Z TAFs...
1228 PM...No significant forecast concerns this period. Northeast
winds to 10kt will continue into early this evening with speeds
diminishing this evening and turning more easterly tonight and
then southeast by morning. Wind speeds will increase back toward
10kt Wednesday afternoon. Generally low vfr cigs are expected this
afternoon but there is still some potential for patchy high mvfr
cigs, especially near the lake. This cloud cover will likely
continue into this evening but should begin to scatter out either
later tonight or Wednesday morning. Increasing high clouds can be
expected later tonight into Wednesday. cms
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...IL nearshore waters until 4 PM Tuesday.
Small Craft Advisory...IN nearshore waters until 9 PM Tuesday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Oct 26, 5:23 AM EDT, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 423 AM CDT Tue Oct 26 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-270930- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 423 AM CDT Tue Oct 26 2021 /523 AM EDT Tue Oct 26 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Frost Risk. DISCUSSION... Low temperatures in the middle 30's across the far west suburbs could mean some patchy early morning frost this morning, particularly for those in rural Lee, Ogle, and Winnebago Counties. Additional frost development is possible for interior portions of northwest Illinois and Indiana tonight into early tomorrow morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-270930- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 423 AM CDT Tue Oct 26 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Today and Tonight. Weather hazards expected... Hazardous conditions for small craft. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thursday through Saturday... Hazardous conditions for small craft are likely. Doom Visit us at www.weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 8:53 PM EDT | River Flood Advisory | LOT | Jasper | 53 hr |
Nearby
Frost Advisories in Indiana, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.